MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 571100
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 08/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Meter and one remaining test strip of specified lot involved in incident was returned for evaluation.Meter was evaluated with returned strip and retain strips of specified lot and performed to specification.No failure detected.
 
Event or Problem Description
Customer's wife was calling to report that the meter was reading too high.Reading is too high based on symptoms displayed and caller stated if the reading was accurate, customer wouldn't have been displaying symptoms.Patient was eating lunch and took insulin on his pump.Then he called to his wife and asked for help as he was experiencing severe hypoglycemic symptoms and having a hard time talking.He was then checked on the expression meter and the reading was 50.He was then checked on his bayer meter and the reading was 31.He was given juice and glucose gel after 15 minutes he was still very low, and the paramedics were called.He was given more glucose gel from them and it took two hours to get his blood sugar up.He was not taken to the hospital.Replaced meter, strips, sent cs and rl.
 
Additional Manufacturer Narrative
Section d10 from previous report was incorrect.This is a correction follow-up to update that information.
 
Event or Problem Description

Brand Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no. 7 ii-hsin road v
hsinchu science park
hsinchu, 30078
TW  30078
MDR Report Key10465269
Report Number1832816-2020-00018
Device Sequence Number16917123
Product Code NBW
UDI-Device Identifier00015482570057
UDI-Public(01)00015482570101,(01)00015482570057
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2020
Report Date (Section F) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/19/2021
Device Model Number571100
Device Catalogue Number571100
Device Lot NumberB4S1911009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/04/2020
Device Age9 MO
Event Location Home
Date Report to Manufacturer08/28/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age70 YR
Patient Weight84
Date Report Sent to FDA08/28/2020